U.S. doctors online nowAsk doctors free
Canada
A 40-year-old female asked:

I have been taking 1mg of ativan (lorazepam) for 7 weeks for anxiety. i also have had trouble sleeping. how can i taper off safely without withdrawal symptoms. th?

1 doctor answer3 doctors weighed in
Dr. Eric Weisman
Neurology 36 years experience
Ativan (lorazepam): if taken once a day should be producing some withdrawal symptoms already ( it's a relatively short acting med) after 7 weeks. I would recommend splitting the dose in half and taking twice a day for a week then half the dose again for another week. Have the insomnia looked into in the meantime ( cause? ) consider video consult with a neuropsychiatrist ( www. Healthtap.com/ drericweisman )

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Oct 19, 2017

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.